welcome redditors!to snoo-finity ... and beyond!
Welcome to jooceman739's page.
Contributor score: 11
School:


Comments ...

 +1  (nbme22#39)

Retinoblastoma:

The physician said the boy is unlikely to develop any other neoplasms, so he doesn't have the inherited Rb mutation.

In this case, he has the sporadic retinoblastoma. Sporadic retinoblastoma requires two somatic mutations of Rb in the same retinal cell.

Just as a side note: Inherited retinoblastomas tend to be bilateral. Sporadic are unilateral.

carls14  aren't retinal cells a type of somatic cell? Why not is the mutation not considered in the somatic cell of the child?
omerta  Although this mutation would be considered somatic, I believe the question is just asking you to be specific as to which cells. If you answered "somatic cells of the child," that's quite broad and could apply to almost anything.
kernicterusthefrog  I had the same struggle and thought process.
eacv  There is a Uworld qx that explain this in detail> ID: 863




Subcomments ...

submitted by seagull(419),

This patient is tripping balls. Better do a drug screen which seems obvious.

sympathetikey  When the answer is so obvious that you pick a stupid answer instead of it. DOH +4  
jooceman739  Funny thing I noticed is "he is alert and cooperative. He appears to be in pain" So he was so high that he was alert and cooperative during the basal ganglia hemorrhage +2  
yotsubato  @sympathetikey That fucking guy who drinks 2 six packs a day with liver failure got me like that. +  
yogi  probably the "drug" have to be a stimulant or a hallucinogen which causes HTN & Tachycardia. +2  
charcot_bouchard  Lol. I got the right answer but took long time +  
goodkarmaonly  The patient's B.P. and pulse are raised + Bilateral dilated pupils = Most likely use of a stimulant Thats how I reasoned it anyways +  


submitted by bubbles(30),

This question confused me a lot because so many questions have drilled me on the importance of the ANP escape mechanism in times of fluid overload (as in CHF).

I thought ANP was a huge player in the loss of Na in circumstances of volume overload as in this patient (which is why you see euvolemic hypOnatremia in patients with SIADH or overactivity of the RAAS as in CHF).

Why is ADH now being named as the responsible agent?

jooceman739  My thinking is that ANP causes natriuresis, so you're losing salt and water at the same time (isoosmotic fluid?). Meanwhile, ADH absorbs only free water, so it would dilute the serum. Correct me if i'm wrong. +7  
bubbles  Ohhh you are right. Thank you for the explanation! I got so fixated on that one mechanism haha. +2  


submitted by someduck3(19),

Fat soluble vitamins are A,D,E,K. So both D & E could be decreased in this pt. But you have to know that Vitamin E deficiency is associated with demyelination & has been associated with posterior column demyelination. Also Vit E can be given with Alzheimer patients as it helps with free radicals..?

aesalmon  I actually thought that the posterior column findings were likely due to B12 deficiency - "subactue combined degeneration", due to malabsorption, as we see in this pt (. Turns out vitamin E can also cause symptoms which look like subacute combined degeneration: https://www.ncbi.nlm.nih.gov/pubmed/9012278, as does Copper (TIL): https://www.ncbi.nlm.nih.gov/pubmed/15249607 +2  
jooceman739  Vitamin E deficiency causes posterior column findings and hemolytic anemia :) +1  
nwinkelmann  The way I think about it is that essentially, vitamin E is an anti-oxidant. Vitamin E deficiency = LOTS of oxidation, i.e. free radicals, which are toxic to most cells in the body (particularly myelination and RBCs). That's why it can be used with Alzheimer's patients. +2